Jump to content
CrazyBoards.org

Recommended Posts

The last time I saw my psychiatrist (about 2 weeks ago) I was feeling pretty good. I attributed my better mood to the 300 mg of Lamictal I was taking. Pdoc raised my Lamictal dosage to 400 mg. I have been in a steady decline since, and today I crashed almost at rock bottom. I'm really in a bad state right now. For the record, I take higher than usual dosages of my meds due to the carbamazipine which cases a reduction of the blood level of my other meds.

I have two questions. Is there an optimal dose for Lamictal where anything higher makes you feel crappy? Should I reduce my dosage of Lamictal back to 300 mg?

I'm pretty sure it's the Lamictal because the other meds have stayed the same. It is so upsetting that Lamictal seemed to be working like magic and then just stopped so that I'm worse than before I started. It was like I had a taste of normality, and it was taken away from me.

Link to comment
Share on other sites

It may or may not be the lamictal. Regardless, it can't hurt to ask your doc to go back to 300 and see how that works for you.

And yes, there can be an optimal level. Going up or down can affect you in some way. I've gone up a couple of times with notable beneficial effects. Genberally the more you go up the less likely you are to see beneficial effects.

Link to comment
Share on other sites

It may or may not be the lamictal. Regardless, it can't hurt to ask your doc to go back to 300 and see how that works for you.

And yes, there can be an optimal level. Going up or down can affect you in some way. I've gone up a couple of times with notable beneficial effects. Genberally the more you go up the less likely you are to see beneficial effects.

Usually when I increase the dosage, I have a week where I feel greater anxiety and not so good. But this time it has been 2 weeks, and I am getting worse. I've heard that that the more you go up the fewer beneficial effects you experience. But can it be true that you not only see fewer beneficial effects from the dosage increase, but you actually feel worse?

Link to comment
Share on other sites

I would say 'yes' it's possible to increase Lamictal and worse action. Quite a number of members over the years have talked about hitting a 'sweet spot'. Lamictal doesn't have a direct correlation between dosage and blood level that is standard. Each person metabolizes it differently. Sooooo you just have to try out different dosages and see how you respond.

a.m.

Link to comment
Share on other sites

yeah, it's funny cause when on topamax, my "Sweet spot" was like 25 mg, since that was the only dose i took for awhile. we tried titrating, but all i ended up having was feeling less relaxed. so im not sure if i took like 100 mg would it make a difference, but all i know is when i went up from 25(initial) to 50mg i was like prone to cognitive issues amongst ohter bodily aches. did anyone else do well on 25mg of topamax? and if so did they do better also on a different dose? like a specific one?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...